Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.
I believe that I can help you.
According to my professional sources, (pharmacy books), and www.drugs.com, Prozac and bupropion should not be used together.
These two drugs in combination may increase the risk of seizures (which may occur rarely with either of these drugs, but combining them increases the risk).
taking bupropion with Prozac can increase the blood levels of the Prozac, thereby enhancing the side effectsl.
There is no need to take the Prozac as well.
Ask your physician to wean you off of the Prozac. It is the easiest of all of the SSRIs to wean off of because it has a long half-life, among other reasons.
Do not do this yourself.
I have read where Prozac and Bupropion are the standard protocol for Sexual Addiction?
This may very well end your side effects, perhaps after several weeks.
They still have this potential reaction with each other and if it is causing negative side effects, then you should take this into consideration.
Let me show you this website:
Remember that the generic name for Prozac is fluoxetine.
A quick search did not show such a standard protocol for bupropion and Prozac (fluoxetine).
I have now looked through four pages of search. It is certainly not a top priority search, meaning that it is not that commonl
Hello. Are you still with me?
I was trying quickly to find the link.
But, you are saying to wean myself off of fluoxetine and stay on Bupropion under a doctors supervision.
What about Viibrid as an alternative.
I am NOT saying to wean yourself but to ask your doctor to wean you. I must use that language. There is no reason to stay on the two drugs when they interact negatively.
As for the Viibryd:
You will have the same problem: increased risk of seizures.
Combining antidepressants are usually not indicated.
Elliot, understood. I realize that any change in protocol needs to be done with a clinician's supervision.
I know you do. I have to stay legal and not give you prescriptive advice.
Taking bupropion with almost any other antidepressants will increase the risk of seizures.
There is no reason to have more than one drug.
Bupropion is one of the least innocuous antidepressants/antianxiety drugs on the market, and it very effective in most cases.
The fact that you are getting sexual side effects is reason enough, as a first step, to cut out the Prozac, aside from the increased risks.
My main goal is to achieve some relief from sexual compulsivity while at the same time having some semblance of normal sexual expression.
How does your sexual compulsiveness manifest itself?
Well, lately it is triggered by the inability to have an orgasm. So, I get into this obsessive loop of wanting to have an orgasm and that puts me on the trail of wanting to act out a la massage parlors and/or prostitutes
Many treatment programs (such as sexaholics anonymous) use a 12-step program like AA, using cognitive therapy and total abstinence. I do not know enough about the effectiveness of these programs, but I wanted to comment on them.
Have you tried ED medications such as Viagra, Cialis, and Levitra?
I have been in SA for three years and have three years of sobriety.
Are you currently undergoing any psychotherapy of any kind?
Yes, My psychiratrist has prescribed Cialis and seems to help.
Have you tried Exposure and Response Prevention?
Yes, in addition to my shrink my wife and I see a counselor.
That is good. You are doing as much as you can.
The rest is up to you: exercising restraint, self control, and making the right choices.
Perhaps getting off the Prozac and continuing to use the Cialis will be a benefit.
We were intimate the other two nights ago, something very spontaneous and wonderful. But after an hour of bumping and grinding to no avail, she had a great time and I was left feeling uncompleted.
You seem to be doing the right things
Exposure and response prevention?
That is frustrating, but it would be much worse in many ways if she was unfulfilled. We have to find the silver linings in the dark clouds.
Tempted by your obsessive thoughts but then prevented from carrying them out. A basic treatment for obsessive-Compulsive behavior.
You are so right. I need to be greatful
I am grateful to God that you said that.
It sounded like a breakthrough in your thinking.
You will get back to normal and keep your wonderful marriage.
Thank you, XXXXX XXXXX an intermediary for my Higher Power. He speaks to me quite often now that I am a believer again.
I think we just had a God moment.
You have just made my day too. We sure did ! ! ! !
I will keep you in my prayers.
Thanks!! You likewise.
Thank YOU. :)